Alert archive / New York / River Flood Warnings in 2015

River Flood Warning 2, NWS Albany, NY

January 19, 2015Rensselaer County, Washington County, New York

NWS Albany, NY issued this river flood warning at Jan 19, 2015, 5:33 AM EST for Rensselaer County, Washington County, New York. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2015, 5:33 AM EST (10:33 UTC)
Expired
Jan 19, 2015, 5:34 PM EST
In force
12 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Rensselaer County, NY, Washington County, NY

The radar

The Albany radar (KENX), 63 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hoosic River at Eagle Bridge (EAGN6). The gauge peaked at 12.83 ft at Jan 19, 2015, 7:00 AM EST.

actionminormoderate51001/1901/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01334500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WGUS41 KALY 191033
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
533 AM EST MON JAN 19 2015

NYC083-115-191814-
/O.NEW.KALY.FL.W.0002.150119T1033Z-150119T1814Z/
/EAGN6.1.ER.150119T1002Z.150119T1017Z.150119T1214Z.NO/
533 AM EST MON JAN 19 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HOOSIC RIVER AT EAGLE BRIDGE.
* FROM EARLY THIS MORNING UNTIL THIS AFTERNOON.
* AT  5 AM MONDAY THE STAGE WAS...12.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD
  STAGE AFTER  7 AM MONDAY.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 AM  1 PM  7 PM  1 AM  7 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   TUE   TUE

HOOSIC RIVER
  EAGLE BRIDGE  11.0   12.4 MON 05 AM  11.2   6.1   5.5   5.1   4.9
 
&& 
 
LAT...LON 4289 7349 4291 7340 4281 7337 4284 7329
      4303 7336 4297 7354             

$$
3 follow-up statements
466 
WGUS81 KALY 191202
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
702 AM EST MON JAN 19 2015

NYC083-115-192147-
/O.EXT.KALY.FL.W.0002.000000T0000Z-150119T2147Z/
/EAGN6.1.ER.150119T1002Z.150119T1055Z.150119T1547Z.NO/
702 AM EST MON JAN 19 2015

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOOSIC RIVER AT EAGLE BRIDGE.
* UNTIL THIS AFTERNOON. 
* AT  6 AM MONDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 10 AM MONDAY.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 AM  1 PM  7 PM  1 AM  7 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   TUE   TUE

HOOSIC RIVER
  EAGLE BRIDGE  11.0   12.6 MON 07 AM  12.6  10.1   8.2   7.3   6.7
 
&& 
 
LAT...LON 4289 7349 4291 7340 4281 7337 4284 7329
      4303 7336 4297 7354             

$$
367 
WGUS81 KALY 191822
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
122 PM EST MON JAN 19 2015

NYC083-115-200106-
/O.EXT.KALY.FL.W.0002.000000T0000Z-150120T0106Z/
/EAGN6.1.IC.150119T1002Z.150119T1201Z.150119T1906Z.NO/
122 PM EST MON JAN 19 2015

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOOSIC RIVER AT EAGLE BRIDGE.
* UNTIL THIS EVENING. 
* AT 12 PM MONDAY THE STAGE WAS 12.5 FEET DUE TO AN ICE JAM 
  NEAR THE GAGE.
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  THIS EVENING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 PM  1 AM  7 AM  1 PM  7 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

HOOSIC RIVER
  EAGLE BRIDGE  11.0   12.5 MON 01 PM   5.6   5.2   4.9   4.7   4.4
 
&& 
 
LAT...LON 4289 7349 4291 7340 4281 7337 4284 7329
      4303 7336 4297 7354             

$$
341 
WGUS81 KALY 192234
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
534 PM EST MON JAN 19 2015

NYC083-115-192304-
/O.CAN.KALY.FL.W.0002.000000T0000Z-150120T0106Z/
/EAGN6.1.IC.150119T1002Z.150119T1201Z.150119T2129Z.NO/
534 PM EST MON JAN 19 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE HOOSIC RIVER AT EAGLE BRIDGE.
* AT 4 PM MONDAY THE STAGE WAS 6.5 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* ICE CONTINUES TO AFFECT THE GAGE. NO FLOODING
  IS EXPECTED AT THIS TIME.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 PM  1 AM  7 AM  1 PM  7 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

HOOSIC RIVER
  EAGLE BRIDGE  11.0    6.5 MON 05 PM   5.6   5.2   4.9   4.7   4.4
 
&& 
 
LAT...LON 4289 7349 4291 7340 4281 7337 4284 7329
      4303 7336 4297 7354             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jan 19, 4:20 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 19, 4:20 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
420 AM EST MON JAN 19 2015

.SYNOPSIS...
LOW PRESSURE OVER MAINE WILL BUFFET THE AREA WITH BRISK WINDS TODAY.
A SECONDARY PUSH OF COLD AIR THIS AFTERNOON MIGHT SPAWN A FEW MORE
SNOW SHOWERS. THEN...HIGH PRESSURE FROM HUDSON BAY WILL BUILD DOWN
INTO OUR REGION TONIGHT THROUGH TUESDAY WITH COLDER TEMPERATURES BUT
DRY WEATHER. A CLIPPER SYSTEM MIGHT BRING ANOTHER ROUND OF NUISANCE
SNOW TO THE REGION ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 420 AM EST...THE MID LEVEL TROUGH HAD JUST CROSSED THROUGH
MOST OF THE HUDSON VALLEY. IN IT WAKE...A NORTHWEST BREEZE HAS
KICKED IN. INITIALLY THE AIR IS NOT THAT COLD. IN FACT...THE
TEMPERATURE AT ALBANY ROSE TO 37 DEGREES. UPSTREAM TEMPERATURES ARE
SLIGHTLY COLDER BUT NOT THAT MUCH.

EVEN WITH TEMPERATURES ABOVE FREEZING...THE POTENTIAL IS THERE FOR
AREAS OF BLACK TO FORM ANYWHERE ACROSS THE REGION...THANKS TO A COLD
GROUND. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO ADDRESS THIS
CONCERN. MOST AREAS OF BLACK ICE WILL LIKELY MELT OR SUBLIMATE
LATER THIS MORNING.

UPSLOPE SNOW SHOWERS SHOULD LINGER ACROSS THE ELEVATED TERRAIN OF
MAINLY THE SOUTHERN GREENS...BUT TO A LESSER DEGREE...ACROSS THE
ADIRONDACKS...BERKSHIRES AND PERHAPS EVEN THE NORTHERN CATSKILLS.
SNOWFALL WITH THESE SNOW SHOWERS COULD LOCALLY PRODUCE 1-3 INCHES OF
ADDITIONAL SNOWFALL ACROSS THE SPINE OF THE GREENS...CLOSER TO AN
INCH OTHER UPSLOPE AREAS. VALLEY AREAS WILL HAVE VERY LITTLE IF ANY
ACCUMULATIONS DUE TO TEMPERATURES REMAINING A LITTLE ABOVE FREEZING
AND ONLY WIDELY SCATTERED SNOW SHOWERS.

CLOUDS WILL GRADUALLY GIVE WAY TO SOME SUNNY BREAKS...ESPECIALLY IN
THE MID HUDSON VALLEY THIS AFTERNOON.

A SECONDARY PUSH OF COLDER AIR...EVIDENT NORTH OF CANADIAN BORDER
WILL TRAVERSE ACROSS OUR REGION LATER THIS AFTERNOON. THIS FRONT
COULD PRODUCE A FEW MORE SNOW SHOWERS...BUT IT LOOKS DIFFUSE ENOUGH
AND LACKING ANY GOOD VERTICAL STABILITY TO PRODUCE ORGANIZED SNOW
SHOWER CONVECTION (OR ANY SNOW SQUALLS). THE HRRR DOES NOT INDICATE
ANY ISSUES WITH THIS SYSTEM SO IT WILL LIKELY JUST BRING A FEW
FLURRIES OR LIGHT SNOW SHOWERS PATCHY CLOUDS AND PERHAPS GUSTY WINDS
PERHAPS REACHING AROUND 30 MPH IN A FEW SPOTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
BEHIND THIS FEATURE THIS EVENING...TEMPERATURES WILL REALLY DROP
ONCE AGAIN...SETTING THE STAGE FOR A COLD NIGHT. THE FLOW WILL BE
MORE ANTICYCLONIC (AS OPPOSED TO CYCLONIC) AND COLUMN LOOKS VERY
DRY. THEREFORE ANY LAKE EFFECT SNOW BANDS OFF ONTARIO WOULD
FRAGMENTED AND LIKELY CONFINED TO THE HIGHER TERRAIN WEST OF THE
HUDSON VALLEY. AS THE HIGH BUILD INTO OUR REGION...THE FLOW WILL
WEAKEN...THE SUBSIDENCE INVERSION WILL LOWER...AND BY LATE OVERNIGHT
TONIGHT MOST OF IF NOT ALL LAKE EFFECT SNOW SHOWERS SHOULD CEASE.
THIS WILL LEAVE US WITH A CLEAR TO PARTLY CLOUDY SKY. A RESIDUAL
BREEZE WILL PREVENT FULL RADIATIONAL COOLING BUT LOWS WILL
NEVERTHELESS BE AROUND 20 NEAR POUGHKEEPSIE...TEENS MOST AREAS NEAR
AND AROUND THE CAPITAL REGION...SINGLE NUMBERS ACROSS THE ADIRONDACK
WITH A FEW PLACES HOVERING AROUND ZERO.

TUESDAY WILL BE A MAINLY SUNNY BRISK COLD DAY AS A SHALLOW ARCTIC
AIR MASS IS FULLY ENTRENCHED INTO OUR AREA. DESPITE THE
SUNSHINE...TEMPERATURES WILL NOT RISE ALL THAT MUCH...TOPPING OUT
AROUND 30 IN THE MID HUDSON VALLEY/LOWER LITCHFIELD COUNTY...MID TO
UPPER 20S FURTHER NORTH IN AND AROUND THE CAPITAL REGION (INCLUDING
THE LITCHFIELD HILLS)...TEENS TO LOWER 20S NORTH AND WEST OF THE
CAPITAL REGION.

TUESDAY NIGHT...HIGH PRESSURE WILL CREST OVER THE REGION. THIS WILL
BE THE REALLY COLD NIGHT WITH A MAINLY CLEAR SKY AND LIGHT WIND.
OVERNIGHT LOWS LOOK TO DIP TO AROUND 10 MID HUDSON VALLEY/LOWER
LITCHFIELD COUNTY...SINGLE NUMBERS CAPITAL REGION AND SURROUNDING
AREAS...ZERO TO 10 BELOW NORTH AND WEST OF THE CAPITAL REGION.

WEDNESDAY...AS THE HIGH MOVES TO OUR NORTHEAST...A CLIPPER TYPE
SYSTEM WILL APPROACH FROM THE SOUTH. EARLIER GUIDANCE SUPPRESSED
THIS SYSTEM MAINLY TO OUR SOUTH. THE 00Z NAM AND ECMWF TRENDED
FURTHER NORTH WHILE THE 00Z GFS KEPT ANY SNOW ASSOCIATED IT SOUTH.
THE CANADIAN MODEL WAS IN THE MIDDLE.

ALL GUIDANCE KEEPS THE ACTUAL LOW WELL SOUTH OF THE
REGION...TRACKING ACROSS THE MID ATLANTIC REGION AND OFF THE
DELMARVA PENINSULA. WHAT SOME MODELS DO...IS TAKE A PIECE OF
NORTHERN ENERGY...ENOUGH OF AN EASTERLY FLOW...WHICH INTERACTS WITH
THE LOW TO THE SOUTH TO PRODUCE A BAND OF LIGHT SNOW OR SNOW SHOWERS
WELL NORTH OF THE LOW CENTER...INTO MUCH OF OUR REGION. FOR NOW...WE
BROUGHT LOW CHANCES TO THE CAPITAL REGION...SLIGHT CHANCES FURTHER
NORTH. EVEN IF THIS SYSTEM WERE TO DIRECTLY HIT US...WE ARE LOOKING
AT NO MORE THAN SEVERAL INCHES OF SNOW.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
HE LONG TERM PERIOD WILL FEATURE CONTINUED AT OR BELOW NORMAL TEMPS.
AT THIS TIME...IT APPEARS THAT FAST MOVING DISTURBANCES ASSOCIATED
WITH THE NORTHERN STREAM OF THE JET WILL PASS ACROSS THE REGION
DURING THIS PERIOD AND FAIRLY WEAK/LOW AMPLITUDE. HOWEVER...TRENDS
WILL NEED TO BE WATCHED...IN CASE SOME SOUTHERN STREAM
ENERGY/MOISTURE BECOMES INFUSED WITH SOME OF THESE DISTURBANCES.

FOR NOW...IT APPEARS THAT ONE SYSTEM WILL BE EXITING THE REGION WELL
TO THE SOUTH AND EAST OF THE REGION EARLY THU MORNING...AND THE DAY
THURSDAY WILL BE DRY AS WEAK HIGH PRESSURE BUILDS IN. HIGHS THURSDAY
WILL BE IN THE UPPER TEENS AND 20S.

THE WEAK HIGH PRESSURE WILL KEEP MAINLY FAIR AND DRY WEATHER ACROSS
THE REGION THROUGH FRIDAY NIGHT. THE EXCEPTION WILL BE A SLIGHT
CHANCE OF SNOW SHOWERS OVER THE ADIRONDACKS AND MOHAWK VALLEY ON
FRIDAY. LOWS THURSDAY NIGHT WILL RANGE FROM AROUND ZERO OVER THE
ADIRONDACKS...TO 10 TO 15 ABOVE OVER THE SOUTHEAST. HIGHS FRIDAY
WILL BE IN THE UPPER TEENS AND 20S. LOWS FRIDAY NIGHT BETWEEN 5 AND
15 ABOVE.

ANOTHER DISTURBANCE WILL MOVE ACROSS SOUTHERN CANADA THIS WEEKEND.
IT WILL BRING THE THREAT OF SNOW SHOWERS TO THE REGION SATURDAY
THROUGH SUNDAY...WITH THE BEST CHANCE SATURDAY NIGHT WHEN POPS OF 20
TO 45 PERCENT ARE FORECAST. THE HIGHEST POPS WILL BE OVER THE
ADIRONDACKS. WITH THE LOW PRESSURE SYSTEM FORECAST TO MOVE ACROSS
SOUTHERN CANADA...THERE WILL BE A SOUTHERLY FLOW AHEAD OF IT...SO
TEMPS WILL MODERATE SOMEWHAT DURING THE WEEKEND. HIGHS SATURDAY
WILL BE IN THE 20S TO LOWER 30S. LOWS SATURDAY NIGHT IN THE TEENS
AND LOWER 20S. HIGHS SUNDAY IN THE 20S TO MID 30S.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
WIDESPREAD PCPN ASSOCIATED WITH THE STORM SYSTEM LIFTING NE THROUGH
NORTHERN NEW ENGLAND HAS MOVED OUT OF THE REGION. CONDITIONS AT
KALB/KPOU HAVE BECOME VFR...WHILE VLIFR CIGS/VSBYS PERSIST AT
KGFL...AND IFR CIGS AT KPSF. WILL FORECAST MAINLY VFR CONDITIONS AT
KALB/KPOU FOR THE TAF PERIOD ENDING AT 06Z TUESDAY WITH MAINLY OVC
CIGS AT AROUND 4500-5000 FEET...WITH ONLY A TEMP GROUP FOR MVFR
CONDITIONS BETWEEN 06Z AND 08Z THIS MORNING. AT KGFL...THE VLIFR
CONDITIONS ARE FORECAST THROUGH AROUND 08Z...THEN IMPROVING TO
MAINLY MVFR BETWEEN 08Z AND 10Z...THEN VFR AFTER 10Z. OCCASIONAL IFR
CIGS AND POSSIBLE IFR VSBYS IN SNOW SHOWERS ARE FORECAST AT KPSF
THROUGH AROUND 09Z...THEN MVFR CIGS AND VFR VSBYS THROUGH 15Z...THEN
VFR CONDITIONS FOR THE REST OF THE TAF PERIOD.

SURFACE WINDS WILL BE WEST TO SOUTHWEST FOR THE REST OF TONIGHT...
GENERALLY 10 KTS OR LESS...BUT SOME GUSTS TO 15-18 KTS ARE POSSIBLE
AT KALB/KPSF. DURING MONDAY MORNING THE WINDS WILL INCREASE TO 8 TO
14 KTS...WITH GUSTS OF 16 TO 24 KTS. DURING MONDAY EVENING WINDS
WILL DECREASE TO UNDER 10 KTS AT KGFL/KPOU...BUT CONTINUE GUSTING TO
AROUND 15 KTS AT KALB/KPSF.

OUTLOOK...

TUESDAY AND TUESDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
WEDNESDAY AND WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHC SHSN.
THURSDAY THROUGH FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.HYDROLOGY...
RAINFALL OF OVER AN INCH FELL ACROSS OUR EASTERN AREAS (EAST OF THE
HUDSON VALLEY) ON SUNDAY. THIS RESULTED IN ONE POINT ON THE THE
STILL RIVER (BROOKFIELD) GOING ABOVE FLOOD STAGE (JUST MINOR
FLOODING). MANY OTHER SPOTS IN THE HOUSATONIC REACHED ACTION STAGE.

THE RAIN IS OVER AND ANY ADDITIONAL RUNOFF WILL END LATER TODAY AS
TEMPERATURES EVENTUALLY DIP TO OR BELOW THE FREEZING MARK.

DRY WEATHER WILL PREVAIL THROUGH TUESDAY NIGHT. IT TURNS A LOT
COLDER WHICH WILL LIKELY MEAN THE RIVERS MAKE MORE ICE.

A CLIPPER SYSTEM...INTERACTING WITH ANOTHER WEAK IMPULSE IN THE
NORTHERN STREAM...MIGHT PRODUCE A ROUND OF LIGHT SNOW ON WEDNESDAY.

NO MORE RAIN STORMS ARE SEEN ANYTIME SOON. IT LOOKS TO STAY QUITE
COLD THROUGH THE NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...GJM
HYDROLOGY...HWJIV
Hazardous weather outlook, Jan 19, 4:32 AM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
432 AM EST MON JAN 19 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
432 AM EST MON JAN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

EXPECT SOME BLACK ICE ON SURFACE THROUGH MID MORNING. A SPECIAL
WEATHER STATEMENT HAS BEEN ISSUED TO REFLECT THIS CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 19, 12:15 AM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1215 AM EST MON JAN 19 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-190900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1215 AM EST MON JAN 19 2015

...AREA OF BLACK ICE WILL MAKE TRAVELING TRICKY OVERNIGHT...

MOST OF THE PRECIPITATION HAS MOVED OUT OF THE EASTERN NEW YORK
AND ADJACENT WESTERN NEW ENGLAND. HOWEVER...THERE WERE SCATTERED SNOW
SHOWERS WORKING INTO THE MOHAWK VALLEY AND LINGERING SNOW SHOWERS
OVER THE NORTHERN TACONICS INTO SOUTHERN VERMONT.

UNTREATED WET SURFACES MIGHT BECOME BLACK ICE AND VERY SLIPPERY AS
TEMPERATURES SLOWLY FALL TO AROUND FREEZING OR A LITTLE LOWER
OVERNIGHT. THIS IS ESPECIALLY TRUE ACROSS SOUTHERN VERMONT WHERE ONE
TO LOCALLY 4 INCHES OF SNOW WILL ACCUMULATE ON TOP OF WET
SURFACES...MAKING IT IMPOSSIBLE TO DETECT ANY BLACK ICE.

IF YOU PLAN TO VENTURE OUTDOORS OVERNIGHT BY FOOT OR
VEHICLE...PLEASE EXERCISE EXTREME CAUTION AND ALLOW SOME EXTRA
TIME TO REACH YOUR DESTINATION. ANTICIPATE CHANGING ROAD AND
SURFACE CONDITIONS.

HWJIV
Special weather statement, Jan 19, 4:09 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 AM EST MON JAN 19 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
409 AM EST MON JAN 19 2015

...WATCH FOR AREAS OF BLACK ICE THIS MORNING...

WET SURFACES REMAIN FROM SUNDAY/S RAINFALL. EVEN WITH TEMPERATURES
A LITTLE ABOVE FREEZING...COLDER GROUND TEMPERATURES WILL YIELD TO
THE FORMATION OF BLACK ICE ON UNTREATED SURFACES ACROSS EASTERN
NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

BLACK ICE WILL NOT BE UNIFORM SO IT COULD BE WET IN SOME SPOTS
AND TREACHEROUS IN OTHERS. THIS IS ESPECIALLY TRUE OF
SIDEWALKS...SECONDARY LESS TRAVELED ROADS...RAMPS AND OVERPASSES.

ALLOW EXTRA TIME FOR YOUR MORNING COMMUTE...AND EXERCISE CAUTION
AS IT OFTEN HARD TO DISCRIMINATE ICY SURFACES FROM THOSE THAT ARE
JUST WET.

HWJIV

Nearby

River Flood Warnings in New York, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.